MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403940
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the second of three devices that were used in the same procedure.It was reported to boston scientific corporation on september 18, 2019 that a flexiva id 1000 laser fiber was used in a cystoscopy procedure in the bladder performed on (b)(6) 2019.According to the complainant, during the procedure, the tip of the laser fiber broke off inside the patient.A second and a third of the same device were used and the same issue occurred.The procedure was completed with a fourth flexiva id 1000 laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9174496
Report Number3005099803-2019-04963
Device Sequence Number14363399
Product Code GEX
UDI-Device Identifier08714729963813
UDI-Public08714729963813
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2022
Device Model NumberM006R8403940
Device Catalogue Number69269
Device Lot Number0000008203
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1